Alert archive / New Jersey / Small Craft Advisories in 2020
Small Craft Advisory 98, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 11, 2020, 3:27 AM EST. It took effect at Dec 11, 2020, 11:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2020, 3:27 AM EST (08:27 UTC)
- In effect from
- Dec 11, 2020, 11:00 AM EST
- Expired
- Dec 11, 2020, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
053 WHUS71 KPHI 110827 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 327 AM EST Fri Dec 11 2020 ANZ450>453-112130- /O.NEW.KPHI.SC.Y.0098.201211T1600Z-201212T0000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 327 AM EST Fri Dec 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The Atlantic coastal waters of New Jersey. * WHEN...From 11 AM this morning to 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
368 WHUS71 KPHI 112032 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 332 PM EST Fri Dec 11 2020 ANZ450>453-120000- /O.CON.KPHI.SC.Y.0098.000000T0000Z-201212T0000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 332 PM EST Fri Dec 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...The Atlantic coastal waters of New Jersey. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CMS
488 WHUS71 KPHI 112351 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 651 PM EST Fri Dec 11 2020 ANZ450>453-120100- /O.EXP.KPHI.SC.Y.0098.000000T0000Z-201212T0000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 651 PM EST Fri Dec 11 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Winds and seas have dropped below 25kts and 5 feet thus the Small Craft Advisory for the coastal Altantic waters will expire at 7 PM this evening. $$ 7
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 10, 9:51 PM EST, 5 hours 36 minutes earlier.
Area forecast discussion, Dec 10, 9:51 PM EST, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
951 PM EST Thu Dec 10 2020
.SYNOPSIS...
High pressure shifts offshore tonight into Friday. A warm front is
forecast to lift northward across the area Friday night into
Saturday. A cold front will move across the area on Sunday. High
pressure is forecast to build across southeast Canada Tuesday into
Wednesday, before an area of low pressure move northward along the
east coast on Wednesday.
&&
.NEAR TERM /THROUGH FRIDAY/...
No changes to the overall forecast and thoughts overnight.
Temperatures will continue to lower overnight. The main change
so far this evening was adjusting the temperatures and dewpoints
for the next several hours.
Upper ridging has moved across the region and surface high pressure
has built in from the Ohio Valley. Satellite indicates some
scattered cirrus toward our south and west, which will move into
the area overnight. Otherwise, mainly clear skies will prevail
overnight.
The center of the surface high will be positioned just south of the
forecast area overnight. Given the clear skies and nearly non-
existent pressure gradient, temperatures are forecast to plummet
this evening and into the overnight. Forecast low temperatures are
in the mid to upper 20s to around 30 degrees at most inland areas,
with colder readings in the typically colder spots in valleys and
exposed areas. Given the lack of any surface based cold or dry air
advection and relatively moist ground, expecting areas of fog to
develop as the night progresses, especially at lower elevations and
sheltered locations such as river and stream valleys across
southeast PA, Lehigh Valley, and the Delaware Valley. As previously
mentioned, temperatures will be falling or already below freezing as
this occurs, resulting in freezing fog.
Mesoscale and hi-res guidance supports the development of freezing
fog with nearly all BUFKIT profiles indicating a sharp and shallow
surface inversion by daybreak. Given the threat for freezing fog
development leading to icy spots on roadways and elevated surfaces
and the associated visibility reductions, we've issued a Freezing
Fog Advisory for the overnight period and into Friday morning where
confidence is highest for development and travel impacts are
possible. The advisory may need to be expanded or extended later if
the threat expands or lingers longer into the morning after daybreak.
Given the low sun angle this time of year, the fog and surface
inversion will probably take a few hours to mix out after daybreak.
Once it does so, temperatures are forecast to warm into the 50s for
most with some readings around 60 degrees in southern Delaware.
Southerly winds around 10 mph will begin to mix down into the
afternoon with gusts up to 25 mph, especially south. Skies will
remain mostly clear with some passing cirrus throughout the day.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
High pressure will continue moving offshore Friday night as an
elongated trough moves toward the Ohio Valley. This will result in
increasing cloud cover overnight as southerly flow continues. A
shortwave trough is forecast to eject quickly across the Mid-
Atlantic early Saturday. This will result in a period of showers,
mainly during the morning hours across the coastal plain. A warm
front will also lift north into the area during this time as the
associated surface low moves toward the Great Lakes and a rather
mild day will result.
The system will pass to our north and west Saturday night and
another period of showers is possible as the cold front approaches
from the west. With southerly flow continuing overnight, Saturday
night will be quiet mild with temperatures in the mid to upper 40s
to around 50 degrees for lows. Overall, this will be a benign system
for us with not much in the way of winds and rainfall totals one
quarter inch or less.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
The main concern with the long term forecast will be the potential
coastal storm during the middle of next week at the end of the
period. However, before this storm, a warm end the the weekend, with
a couple of chances of precipitation Sunday into Monday.
To start the long term period, on Sunday, a cold front will be moving
across the Mid Atlantic region as an area of low pressure moves out
of the Great Lakes region and across eastern Canada. Before the
frontal boundary moves across the area, temperatures will be well
above normal, reaching the upper 50s to lower 60s for most areas.
There will be a couple of short waves/vorticity impulses that move
across the area ahead of the front, which could interact with some
enhanced moisture and lead to some light rain, mainly across eastern
portions of the area in the morning. The rest of the afternoon
should be dry.
This frontal boundary will stall well to our south into Monday,
before an area of low pressure develops along the boundary. This low
is forecast to remain to our south through the day Monday, but it is
possible that it could move close enough to the area for some light
precipitation to affect portions of the area as there could be some
enhanced lift and moisture associated with a couple of short
waves/vorticity impulses that could lift across the area north of
the surface low and front.
Behind this system, high pressure will build across southeastern
Canada Monday night into Tuesday, while nosing its way down the east
coast into the Mid Atlantic region. So Tuesday will be dry, before
things change as we go into Wednesday,.
On Tuesday into Wednesday, an area of low pressure is forecast to
move up the southeast coast into the Mid Atlantic region. The
current track from the model guidance keeps the low right along the
coast. This would bring precipitation to the entire forecast area
starting Wednesday morning, and continuing into Wednesday night. As
of now, it looks like this would be a rain/snow event. As always,
the track will determine the p-types. But it looks like much of the
area could see some snow at some point during the event, with
an accumulating snow possible for some areas. We're still a week
away, so we'll have several changes before then, but definitely
worth watching.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE,
KRDG, KILG, KMIV, KACY and surrounding areas.
Tonight...VFR ceilings with areas of fog and freezing fog
developing, mainly after 08Z. Visibility may be reduced to MVFR
or IFR with locally LIFR possible. Light and variable/calm
winds expected to continue overnight. Moderate confidence.
Friday...VFR after 15Z. South to southwest winds increasing to
5-10 kts with gusts 15 to 20 kts possible. High confidence.
Outlook...
Friday night-Saturday...MVFR or IFR conditions due to low clouds and
fog develop Friday night and continue into at least the first half
of Saturday. There is a chance of light rain Saturday as well.
Southwest winds become southeasterly overnight, then southerly on
Saturday with speeds 5-10 knots. Moderate confidence.
Saturday night...MVFR or IFR conditions could continue into Saturday
night with a chance of light rain continuing. South-southwest wind 5-
10 knots. Moderate confidence
Sunday...MVFR or IFR conditions possible in the morning, improves
to VFR during the day. Southwest winds shift to west 5-10 knots
during the day, with gusts around 15-20 knots possible. Moderate
confidence.
Sunday night-Tuesday...Mostly VFR. West to northwest winds 5-10
knots, with gusts 15-20 knots possible. Moderate confidence.
&&
.MARINE...
Sub-advisory conditions are expected through Friday. Variable winds
around 5 kts or less tonight will become southerly around 15-20 kts
during the day Friday. Seas 1-3 feet.
Outlook...
Friday night-Saturday...Conditions remain below Small Craft Advisory
levels. However, fog may develop across the waters.
Saturday night-Monday...Conditions expected to remain below Small
Craft Advisory levels.
Monday night-Tuesday...Winds and seas may approach Small Craft
Advisory levels.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Freezing Fog Advisory until 9 AM EST Friday for PAZ060>062-070-
071-101>106.
NJ...Freezing Fog Advisory until 9 AM EST Friday for NJZ007-009-010-
012-013-015>022-027.
DE...Freezing Fog Advisory until 9 AM EST Friday for DEZ001.
MD...None.
MARINE...None.
&&
Synopsis...Robertson
Near Term...Robertson/Staarmann
Short Term...Staarmann
Long Term...Robertson
Aviation...Robertson/Staarmann
Marine...Robertson/StaarmannHazardous weather outlook, Dec 10, 5:06 PM EST, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 506 PM EST Thu Dec 10 2020 DEZ001-NJZ007-009-010-012-013-015>022-027-PAZ060>062-070-071-101>106- 112215- New Castle-Warren-Hunterdon-Somerset-Middlesex-Western Monmouth- Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Ocean- Cumberland-Atlantic-Southeastern Burlington-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 506 PM EST Thu Dec 10 2020 ...FREEZING FOG ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST FRIDAY... This Hazardous Weather Outlook is for northern Delaware, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Fog Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Fog Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ002>004-MDZ012-015-019-020-NJZ001-008-014-023>026-PAZ054-055- 112215- Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Morris-Eastern Monmouth-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-Carbon- Monroe- 506 PM EST Thu Dec 10 2020 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey and northeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-112215- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 506 PM EST Thu Dec 10 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.